Review: could Lamictal cause Movement disorder?
Summary: Movement disorder is found among people who take Lamictal, especially for people who are female, 50-59 old, have been taking the drug for < 1 month, also take medication Seroquel, and have Epilepsy.
We study 37,506 people who have side effects while taking Lamictal from FDA and social media. Among them, 91 have Movement disorder. Find out below who they are, when they have Movement disorder and more.
You are not alone: join a mobile support group for people who take Lamictal and have Movement disorder >>>
Lamictal has active ingredients of lamotrigine. It is often used in bipolar disorder. (latest outcomes from 40,628 Lamictal users)
Movement disorder (neurological syndromes where they may be excess of movement or a paucity of movement that is not connected to weakness) has been reported by people with osteoporosis, multiple sclerosis, high blood cholesterol, depression, high blood pressure. (latest reports from 12,834 Movement disorder patients)
On Jan, 28, 2015: 37,506 people reported to have side effects when taking Lamictal. Among them, 91 people (0.24%) have Movement Disorder.
Time on Lamictal when people have Movement disorder * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Movement disorder||45.83%||16.67%||8.33%||0.00%||16.67%||12.50%||0.00% |
Age of people who have Movement disorder when taking Lamictal * :
|Movement disorder||0.00%||2.94%||7.35%||5.88%||17.65%||26.47%||29.41%||10.29% |
Severity of Movement disorder when taking Lamictal ** :
How people recovered from Movement disorder ** :
Top conditions involved for these people * :
- Epilepsy (19 people, 20.88%)
- Bipolar disorder (17 people, 18.68%)
- Sleep disorder (7 people, 7.69%)
- Migraine (4 people, 4.40%)
- Blood cholesterol increased (3 people, 3.30%)
Top co-used drugs for these people * :
- Seroquel (17 people, 18.68%)
- Topamax (16 people, 17.58%)
- Keppra (15 people, 16.48%)
- Neurontin (13 people, 14.29%)
- Tegretol (12 people, 13.19%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Movement Disorder while taking Lamictal?
You are not alone! Join a mobile support group:
- support group for people who take Lamictal and have Movement Disorder
- support group for people who take Lamictal
- support group for people who have Movement Disorder
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Lamictal, Movement disorder
You may be interested at these reviews (Write a review):
- Lamotrigine severe rash
I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
- Sinuses and lamictal
Have been having painful problems with sinuses, focal seizures have increased along with lapses of consciousness. Had the doctor take blood levels. They are normal, but feeling like this is not. Am wondering if the strange weather isn't a factor - as there is a constant fluctuation of the air pressure. Has anyone had similar problems. Would love to hear from you
- The zoloft/vyvanse concoction ruined my life.
I started taking these drugs about two months ago. I am diagnosed ADHD by a psychiatrist. I received these medications from a doctor whom I know and is married to a friend my wife. She, the doctor, gave them to me from her personal medications in a plastic baggy. I was given loose instructions for taking these on a piece of paper. I was never given the paperwork with warning signs. 10 days after starting these medications, I attacked my wife and am now separated. I am barred from seeing her and my daughter by means of a Victims Protective Order. I am a normally nonviolent person. Most who know me call me a peacemaker...a pacifist. I am still horrified by the events of that night. 15 seconds changed my life forever. I hope and pray my story helps others. Don't be naïve, as I was, when given medications. Ask questions.
- A life of depression and fatigue (1 response)
1) Family history of depression, 2) Diagnosed depression 1964-not treated until 1973, 3) Worked in medical field 35 years, 4) Emergency on-call 24/7, 5) Hospital 15 times major depression, 6) Tried nearly all MAOI, TCA, SSRI, SNRI, and ECT. 7) 100% Disability in 1998 for depression. Now at age 70 I have dysthymia, chronic fatigue, COPD, and PTSD. My recommendation to younger people - do not over stress,
do not smoke, avoid horrific or traumatic situations and try to find some enjoyment in life. If you have symptoms like mine seek early treatment put balance in your life. The often heard recommendations - get plenty of sleep, eat properly, learn to relax and avoid bad habits should not be ignored, they are critical to good physical and mental health.
- Lamictal and eyes being gooey.
While taking this medication, I experienced eye goo, sometimes stringing across my eye. Occasionally it would dry overnight and becoming crusty. I took this medication for over a year and the doctor kept prescribing me medication for conjunctivitis.
When I finally stopped taking this medication, the eye irritation went away.
More reviews for: Lamictal, Movement disorder
Comments from related studies:
From this study (2 years ago):
I am 20 years old and I have been taking 60mg of Methadose liquid through a Opioid Treatment Program since late August of 2012 (gradually increased from 30-60 over the course of 3 months until November, then maintaining at 60mg since.) I have all the common symptoms such as, excessive sweating, weight gain/increased appetite, and fatigue. Symptoms of abnormal, mostly involuntary muscle/body movements have gradually increased, in frequency and severity. However, 3 months prior to starting Methadone treatment I was using heroin intravenously and had the same movement symptoms, but were far less severe. The symptoms come on about 2 hours or so after my dose, right when I can feel the methadone reach its peak. It continues all the way until the night time when I go to bed. Once I awaken in the morning I rarely experience the [annoying and embarrassing] constant movements. I take the methadone 7 days a week, and is starting to become more severe and also interacting with my daily tasks; i.e. Driving (the worst at all times), causing me to swerve and lose focus on the road, when I'm sitting, standing, on the computer as we speak, and about almost all the time throughout the day. Very little do I try to control it, because it continues all day, and if I do try to keep it under control, I have to focus very hard. I am mostly moving my upper body; moving my neck in all directions, my shoulders as well in all directions (which has caused me to pull muscles several times in the past couple months), rotating my wrists in circles, front and back, my back (upper and lower), along with my hips, as well as extending my arms outward, turning them from front to back (forearms), this is all done with strong force/penetration, (constricting) "hard" stretches. When I do try and concentrate on the movements (on my upper body), my legs and thighs feel the strongest need to constrict and move inward and out
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.